Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 256, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 24, 2025, 5:22 PM MDT for 4 counties in Nebraska. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2025, 5:22 PM MDT (23:22 UTC)
- Expired
- Jul 24, 2025, 5:31 PM MDT
- In force
- 9 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Banner County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE
The radar
The Cheyenne radar (KCYS), 134 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.4 hours before the alert went out and 419 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 373 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 4:58 PM MDT, 24 minutes earlier. Its key messages:
- Marginal risk of severe weather this afternoon and evening with thunderstorms across the region, alongside a marginal risk of localized flooding.
- Warming and drying trend then expected Friday through early next week, with critical fire weather conditions possible Saturday and Sunday.
Area forecast discussion, Jul 24, 4:58 PM MDT, 24 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 458 PM MDT Thu Jul 24 2025 .KEY MESSAGES... - Marginal risk of severe weather this afternoon and evening with thunderstorms across the region, alongside a marginal risk of localized flooding. - Warming and drying trend then expected Friday through early next week, with critical fire weather conditions possible Saturday and Sunday. && .SHORT TERM /THROUGH FRIDAY NIGHT/... Issued at 1247 PM MDT Thu Jul 24 2025 Another day of afternoon thunderstorms ongoing across the CWA currently. While shear may be underwhelming, mesoanalysis shows plentiful surface based CAPE thanks to better moisture at the surface, with a band of 2000+ J/kg essentially riding the I-25 corridor and eastwards. This has resulted in several stout thunderstorms utilizing this instability, but with a lack of shear support most of them have been strengthening and then dropping out, though as of this writing we do currently have one severe with a decent hail core across the meeting point of Albany/Laramie/Platte Counties. Better surface heating has likely also helped with this activity as cloud cover has been scant this morning as well. Looking to the rest of the evening, expect this activity to continue propagating eastwards with the severe and heavy rain risk continuing into Nebraska before storms wane and/or move out of the region by later this evening. Tomorrow we see the beginning of a warming trend as ridging takes back over and moisture exits. A very isolated storm could occur off of the high terrain during the afternoon, but chances are much lower without support. Temperatures begin to jump back up with highs in the mid 80's to 90's, with RH values back into the teens to near single digits for our western counties. Thankfully winds should be light enough to preclude a critical fire weather day, but that should change over the weekend. && .PREVIOUS LONG TERM /SATURDAY THROUGH THURSDAY/... Issued at 203 AM MDT Thu Jul 24 2025 Saturday...The warming and drying trend continues under southwest flow aloft. With a drier airmass, and 700 mb temperatures near 17 Celsius, the day looks dry, with maximum temperatures from the upper 80s to near 100 degrees. Sunday...500 mb heights rise even more to 5920 meters, and with 700 mb temperatures near 18 Celsius, high temperatures will warm a few more degrees at most locations. Continued dry with limited low and mid level moisture. Monday...Ridging aloft remains entrenched across the region, producing another hot day with highs in the 90s to near 100 degrees. Tuesday...We may see another influx of monsoonal moisture, with scattered showers and thunderstorms in the afternoon and evening. With more cloud cover and precipitation coverage, maximum temperatures will be a bit cooler, though still in the mid 80s to mid 90s. Wednesday...Models indicate a wet pattern with the influx of monsoonal moisture overhead, along with low level upslope southeast winds. Thus, expect scattered afternoon and evening showers and thunderstorms, which will also help to lower temperatures even more, into the mid 70s to mid 80s. && .AVIATION /00Z TAFS THROUGH 00Z SUNDAY/... Issued at 452 PM MDT Thu Jul 24 2025 VFR conditions expected over the next 24 hours outside of any thunderstorms near sites this evening. These storms could bring MVFR or worse conditions alongside gusty and erratic winds. Overall wind field otherwise remains light to breezy through the period, with speeds 10-20 knots on average expected. Cloud decks will remain lower and SCT to BKN this evening due to ongoing precipitation, but should lift tonight and become medium to high based. There is a chance of a shower or storm tomorrow, mostly near KLAR or KCYS, but probabilities are too low to include at this time. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...CG LONG TERM...RUBIN AVIATION...CG
Hazardous weather outlook, Jul 24, 1:33 PM MDT, 3 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 133 PM MDT Thu Jul 24 2025 NEZ002-003-019>021-054-055-095-096-WYZ101>119-251945- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 133 PM MDT Thu Jul 24 2025 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT - Marginal risk of severe weather this afternoon and evening with thunderstorms across the region, alongside a marginal risk of localized flooding. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY - Warming and drying trend then expected Friday through early next week, with critical fire weather conditions possible Saturday and Sunday. .Spotter information statement... Spotter reports are encouraged for severe weather and heavy rainfall this evening.
In the hours before
Special weather statement, Jul 24, 3:53 PM MDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
353 PM MDT Thu Jul 24 2025
NEZ019-020-095-096-WYZ108-242230-
Scotts Bluff NE-North Sioux NE-South Sioux NE-Banner NE-
Goshen County WY-
353 PM MDT Thu Jul 24 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN SCOTTS BLUFF...
NORTHWESTERN BANNER...SOUTHERN SIOUX AND SOUTHEASTERN GOSHEN COUNTIES
THROUGH 430 PM MDT...
At 353 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles southwest of Agate Fossil Beds
National Monument to 11 miles north of Morrill to near Huntley.
Movement was northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mitchell, Morrill, Lyman, Henry, Hubbard Hill, Agate Fossil Beds
National Monument, Stegall, Scotts Bluff County Fairground, Hawk
Springs, Huntley, and Lake Alice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4265 10388 4222 10345 4165 10389 4177 10429
4210 10398 4238 10413
TIME...MOT...LOC 2153Z 246DEG 16KT 4233 10399 4213 10390 4186 10415
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SPMSpecial weather statement, Jul 24, 4:00 PM MDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
400 PM MDT Thu Jul 24 2025
NEZ095-WYZ102-108-242230-
North Sioux NE-Goshen County WY-Niobrara County WY-
400 PM MDT Thu Jul 24 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL SIOUX...
SOUTHEASTERN NIOBRARA AND NORTHEASTERN GOSHEN COUNTIES THROUGH 430 PM
MDT...
At 400 PM MDT, Doppler radar was tracking a strong thunderstorm near
Van Tassell, or 15 miles southeast of Lusk, moving northeast at 20
mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Harrison and Van Tassell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4248 10404 4263 10445 4293 10438 4272 10381
TIME...MOT...LOC 2200Z 211DEG 17KT 4263 10420
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SPMSpecial weather statement, Jul 24, 4:11 PM MDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
411 PM MDT Thu Jul 24 2025
WYZ117>119-242245-
Central Laramie County WY-South Laramie Range Foothills WY-
East Laramie County WY-
411 PM MDT Thu Jul 24 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LARAMIE COUNTY
THROUGH 445 PM MDT...
At 411 PM MDT, Doppler radar was tracking a strong thunderstorm near
Fox Farm-College, or 7 miles southeast of Cheyenne, moving northeast
at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cheyenne, Burns, Laramie County Fairgrounds at Archer, Hillsdale,
Ranchettes, Cowboy Ranch South, and Grass Hills.
This includes Interstate 80 in Wyoming between mile markers 365 and
387.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4131 10467 4118 10431 4100 10454 4100 10482
TIME...MOT...LOC 2211Z 223DEG 16KT 4106 10469
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SPMSpecial weather statement, Jul 24, 4:26 PM MDT, 56 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
426 PM MDT Thu Jul 24 2025
NEZ002-003-019>021-095-096-242300-
Scotts Bluff NE-Box Butte NE-Dawes NE-North Sioux NE-Morrill NE-
South Sioux NE-Banner NE-
426 PM MDT Thu Jul 24 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN BOX BUTTE...EASTERN
SCOTTS BLUFF...NORTHWESTERN MORRILL...NORTH CENTRAL BANNER...
SOUTHWESTERN DAWES AND EASTERN SIOUX COUNTIES THROUGH 500 PM MDT...
At 426 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Harrison to 13 miles north
of Lake Alice to near Hubbard Hill. Movement was northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Scottsbluff, Gering, Terrytown, Minatare, Melbeta, Agate Fossil Beds
National Monument, Lake Minatare State Recreation Area, Lake Alice
Number 2, Soldier Creek Campground, Fort Robinson State Park, Scotts
Bluff National Monument, Flahertys Corner, Scottsbluff Airport, Lake
Alice, Wildcat Hills State Recreation Area, Marsland, and Belmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4281 10354 4239 10320 4184 10339 4161 10389
4213 10369 4258 10389
TIME...MOT...LOC 2226Z 231DEG 36KT 4256 10379 4218 10362 4175 10384
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SPMSpecial weather statement, Jul 24, 4:51 PM MDT, 31 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
451 PM MDT Thu Jul 24 2025
NEZ002-003-019>021-095-096-WYZ108-242315-
Scotts Bluff NE-Box Butte NE-Dawes NE-North Sioux NE-Morrill NE-
South Sioux NE-Banner NE-Goshen County WY-
451 PM MDT Thu Jul 24 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN BOX BUTTE...SCOTTS
BLUFF...NORTHWESTERN MORRILL...NORTHEASTERN BANNER...WESTERN DAWES...
CENTRAL SIOUX AND SOUTHEASTERN GOSHEN COUNTIES THROUGH 515 PM MDT...
At 450 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Montrose to 6 miles south of Flahertys
Corner to near Melbeta. Movement was east at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Scottsbluff, Gering, Mitchell, Bayard, Terrytown, Crawford, Morrill,
Minatare, Melbeta, McGrew, Wildcat Hills State Recreation Area, Lake
Minatare State Recreation Area, Stegall, Soldier Creek Campground,
Scotts Bluff County Fairground, Montrose, Chimney Rock National
Historic Site, Hubbard Hill, Flahertys Corner, and Agate Fossil Beds
National Monument.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4167 10325 4173 10417 4224 10377 4294 10385
4300 10349 4300 10339 4223 10309
TIME...MOT...LOC 2250Z 268DEG 18KT 4288 10372 4223 10346 4181 10358
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SPMSpecial weather statement, Jul 24, 5:08 PM MDT, 14 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
508 PM MDT Thu Jul 24 2025
NEZ002-003-019>021-095-096-WYZ108-119-250000-
Scotts Bluff NE-Box Butte NE-Dawes NE-North Sioux NE-Morrill NE-
South Sioux NE-Banner NE-Goshen County WY-East Laramie County WY-
508 PM MDT Thu Jul 24 2025
...STRONG THUNDERSTORMS WILL IMPACT BOX BUTTE...SCOTTS BLUFF...
WESTERN MORRILL...BANNER...DAWES...EASTERN SIOUX...SOUTHEASTERN
GOSHEN AND NORTHEASTERN LARAMIE COUNTIES THROUGH 600 PM MDT...
At 508 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Whitney Lake to 8 miles northeast of
Flahertys Corner to near McGrew. Movement was northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Scottsbluff, Alliance, Chadron, Gering, Mitchell, Bridgeport, Bayard,
Terrytown, Crawford, Morrill, Minatare, Hemingford, La Grange,
Melbeta, McGrew, Whitney, Northport, Stegall, Box Butte Reservoir,
and Scotts Bluff County Fairground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4144 10306 4146 10438 4240 10365 4300 10377
4300 10286 4285 10279 4279 10279 4278 10277
4245 10277 4244 10275 4239 10275
TIME...MOT...LOC 2308Z 239DEG 34KT 4282 10340 4238 10331 4182 10339
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SPMThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 12:04 PM MDT | Special Weather Statement | CYS | Albany | 26 min |
| Jul 24, 12:14 PM MDT | Special Weather Statement | CYS | Converse | 31 min |
| Jul 24, 12:44 PM MDT | Special Weather Statement | CYS | Converse | 31 min |
| Jul 24, 12:47 PM MDT | Special Weather Statement | CYS | Albany | 28 min |
| Jul 24, 12:50 PM MDT | Special Weather Statement | CYS | Albany | 25 min |
| Jul 24, 1:08 PM MDT | Special Weather Statement | CYS | Albany | 37 min |
| Jul 24, 1:10 PM MDT | Special Weather Statement | CYS | Platte | 35 min |
| Jul 24, 1:14 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie, Platte | 31 min |
| Jul 24, 1:37 PM MDT | Special Weather Statement | CYS | Platte | 38 min |
| Jul 24, 2:04 PM MDT | Special Weather Statement | CYS | Platte | 26 min |
| Jul 24, 2:42 PM MDT | Special Weather Statement | CYS | Platte | 33 min |
| Jul 24, 2:58 PM MDT | Special Weather Statement | CYS | Platte | 32 min |
| Jul 24, 3:01 PM MDT | Special Weather Statement | CYS | Goshen | 29 min |
| Jul 24, 3:14 PM MDT | Special Weather Statement | CYS | Niobrara | 31 min |
| Jul 24, 3:28 PM MDT | Special Weather Statement | CYS | Goshen | 32 min |
| Jul 24, 3:38 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Niobrara | 23 min |
| Jul 24, 4:11 PM MDT | Special Weather Statement | CYS | Laramie | 34 min |
| Jul 24, 4:23 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 37 min |
| Jul 24, 4:54 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 38 min |
| Jul 24, 4:58 PM MDT | Flash Flood Warning | CYS | Laramie | 3 hr |
| Jul 23, 6:11 PM MDT | Special Weather Statement | CYS | Banner, Kimball | 49 min |
| Jul 23, 6:45 PM MDT | Special Weather Statement | CYS | Sioux | 30 min |
| Jul 23, 7:08 PM MDT | Special Weather Statement | CYS | Dawes, Sioux | 37 min |
| Jul 23, 7:48 PM MDT | Special Weather Statement | CYS | Box Butte | 27 min |
| Jul 23, 8:32 PM MDT | Special Weather Statement | CYS | Box Butte | 43 min |
| Jul 24, 3:53 PM MDT | Special Weather Statement | CYS | Sioux | 37 min |
| Jul 24, 4:00 PM MDT | Special Weather Statement | CYS | Sioux | 30 min |
| Jul 24, 4:26 PM MDT | Special Weather Statement | CYS | Scotts Bluff, Sioux | 34 min |
| Jul 24, 4:30 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill, Scotts Bluff, Sioux | 30 min |
| Jul 24, 4:51 PM MDT | Special Weather Statement | CYS | Scotts Bluff, Sioux | 24 min |
| Jul 24, 5:08 PM MDT | Special Weather Statement | CYS | Banner, Box Butte, Dawes, Morrill, Scotts Bluff | 52 min |
| Jul 24, 5:30 PM MDT | Special Weather Statement | CYS | Kimball | 45 min |
| Jul 24, 5:34 PM MDT | Areal Flood Advisory | CYS | Scotts Bluff | 2 hr |
| Jul 24, 5:39 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Morrill, Scotts Bluff | 51 min |
| Jul 24, 5:57 PM MDT | Flash Flood Warning | CYS | Scotts Bluff | 3 hr |
| Jul 24, 5:57 PM MDT | Special Weather Statement | CYS | Box Butte, Dawes | 33 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.